Thunderstorm Wind, Flagler
- When
- July 28, 2:15 PM EST
- Where
- Flagler County, Central Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.433, -81.300
Large tree down in Palm Coast on Culvert Lane.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:20 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUL 28 2003 CURRENT...WK PATTERN ALOFT WITH A VORT MAX OVER SE GA. AT THE SFC...WK RIDGE OVER GULF COAST STATES AND A TROF JUST E OF THE APPALACHIANS. CONVECTION ALREADY FIRING ACROSS THE AREA...MAINLY OVER FL S OF A KSGJ TO KCTY LINE AND OVER COASTAL GA ASSOCIATED WITH VORT MAX. PUBLIC...EXPECT CONVECTION TO CONTINUE TO FILL IN THIS EVENING... WITH LOWEST POPS OVER W ZONES...SOME STORMS MAY BE STRONG. EXPECT TSTMS TO DIE OFF BEFORE MIDNIGHT WITH ANOTHER REPEAT PERFORMANCE TUE. IN THE NEAR TERM...UPPER TROF TRIES TO DIG OVER E 1/2 OF THE COUNTRY...BUT MAIN TROFFING WILL OCCUR IN EXTENDED FCST. SFC FRONT WILL STAY WELL N OF THE CWA. WILL CONTINUE PATCHY LATE NIGHT FOG VERBIAGE...BUT WILL TRIM AREAL COVERAGE BASED ON MESO-ETA FOUS NUMBERS. MOST FOG WILL OCCUR IN AREAS WHICH RECEIVE RAIN EACH DAY...AND VSBYS SHOULD NOT DIP MUCH BELOW 3 MI. EXTENDED...UPPER TROF DIGS OVER E U.S. AGAIN BY THE WEEKEND...WITH ASSOCIATED SFC COLD FRONT STILL NOT PENETRATING PAST CENTRAL GA. WILL CONTINUE GENERALLY CLIMO POPS...BUT WILL LEAVE A SLIGHT POP IN THE LATE NIGHT HOURS OVER THE N AND W ZONES FRI AND SAT MORNINGS. TEMPS TO CONTINUE NEAR CLIMO. MARINE...LIGHT SW FLOW CONTINUES AROUND RIDGE. NO HEADLINES. FIRE WX...NO CONCERNS. PRELIMINARY POINT TEMPS/POPS... AMG 72 91 70 90 / 30 40 30 50 SSI 73 88 74 88 / 30 40 20 40 JAX 72 91 73 91 / 40 40 30 50 SGJ 74 88 74 89 / 30 50 30 50 GNV 73 90 72 91 / 40 50 20 50 OCF 73 90 72 91 / 40 50 20 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP/KEEGAN
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON... SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST INTO THIS EVENING. THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE OVER COASTAL SOUTHEAST GEORGIA AND ACROSS NORTHEAST FLORIDA. THE IMPACTS FROM THESE STORMS WILL BE HEAVY RAINS OF OVER 2 INCHES... FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 40 MPH...AND POSSIBLE HAIL. IF STORMS APPROACH YOUR AREA...SEEK SAFE SHELTER. REMEMBER IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY..MAINLY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
FLZ033-281830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT MON JUL 28 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ST JOHNS COUNTY FOR STRONG THUNDERSTORMS WITH HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM... AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER VILANO BEACH...OR ABOUT 2 MILES NORTHEAST OF ST. AUGUSTINE...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND VILANO BEACH...ST. AUGUSTINE...ANASTASIA...ST. AUGUSTINE SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...DUPONT CENTER AND CRESCENT BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED. HEAVY RAINFALL WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS ALONG THE COAST AND LOCALIZED FLOODING OF LOW LYING AREAS. HESS
FLZ038-281900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT MON JUL 28 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORMS WITH HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 3 PM... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF PALM COAST TO 10 MILES NORTHWEST OF ESPANOLA... OR ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF PALM COAST TO 8 MILES NORTH OF ANDALUSIA...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MARINELAND...PALM COAST...ESPANOLA...FLAGLER BEACH AND BUNNELL THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED. HEAVY RAINFALL WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW LYING AREAS. HESS
FLZ037-040-281945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT MON JUL 28 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM AND EASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF GEORGETOWN...OR ABOUT 4 MILES EAST OF SALT SPRINGS...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SALT SPRINGS...GEORGETOWN AND JUNIPER SPRINGS THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF LOW LYING AREAS. HESS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large tree down in Palm Coast on Culvert Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361623.